Hail, Wayne
- When
- May 27, 4:02 PM EST to 4:06 PM EST
- Where
- Wayne County, Bethel
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.983, -84.833
5 hail, 4 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 27, 3:45 PM EST, 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 445 PM EDT THU MAY 27 2004 .SHORT TERM... CONVECTION HAS DEVELOPED IN CONVERGENT ZONE IN CENTRAL INDIANA. FURTHER THUNDERSTORM ACTIVITY IS OCCURRING FURTHER WEST IN MISSOURI. EXPECT AN INCREASE IN CONVECTION THROUGH THE EVENING WITH THE POTENTIAL FOR SEVERE WEATHER AND FLOODING. CANNOT RULE OUT FLOODING IN THE NORTHERN ZONES AS STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. BUT THE WIDESPREAD THREAT REMAINS IN SOUTHERN THIRD OF COUNTIES WHERE 1 HOUR FLASH FLOOD GUIDANCE IS 1/2 INCH OR LESS. SO HAVE EXTENDED FLOOD WATCH THERE THROUGH 4 AM EDT. FRONT WILL BE MOVING THROUGH OVERNIGHT WHICH WILL BRING THE PRECIPITATION TO AN END. ALTHOUGH HAVE HELD ONTO A SLIGHT CHANCE IN FAR SOUTHERN ZONES FOR EARLY FRIDAY MORNING. HIGH PRESSURE BUILDING IN FROM THE NORTHWEST WILL BRING A DRIER AIRMASS. FRONT WILL THEN BEGIN RETURNING NORTH ON SATURDAY NIGHT. WITH INCREASING MOISTURE AND THE BOUNDARY NEARBY CANNOT RULE OUT SOME PRECIPITATION IN SOUTHWEST ZONES LATE THAT NIGHT. && .LONG TERM... PERSISTENT FRNTL BNDRY MAKES RETURN TO REGION SUN WITH WARM HUMID AIRMASS AND POTENTIAL FOR CONVECTION. IT WILL LIFT NORTH AS A WARM FRNT IN RESPONSE TO AN INTENSIFYING SFC LO OVER UPR MISSISSIPPI VLY. AS SFC LO OCCLUDES AND DEEP UPR TROF SHIFT INTO OH VLY MON...STRONG COLD FRNT WILL SWING THRU FCST AREA WITH CHANCE FOR TSTMS. THIS LOOKS TO BE AN IDEAL SETUP FOR SVR WX...AND WILL HAVE TO BE MONITORED OVER THE UPCOMING HOLIDAY WEEKEND. ONE MAJOR FACTOR FOR SVR WILL BE TIMING OF FROPA WHICH EXTENDED MODELS DIFFER ON. 00Z GFS LESS AMPLIFIED WITH UPR FLO PATTERN...AND THUS MORE PROGRESSIVE WITH FROPA (EAST OF REGION BY ERLY MON AFTN). ECMWF/UKMET BOTH MORE AMPLIFIED AND SLOWER WITH FROPA ACRS FCST AREA DURING THE AFTN. WITH RECENT MODEL TRENDS SUPPORTING SLOWER SOLN...HAVE KEPT POPS ACRS REGION FOR GOOD PART OF DAY. WHILE THIS WOULD ALLOW FOR MORE SFC HEATING AND BETTER INSTABILITY ACRS FCST AREA...STRONG DYNAMICS WITH SYSTEM INDCG POTENTIAL FOR SVR REGARDLESS IF FROPA OCCURS DURING MORNING OR AFTN. PATTERN SHIFT FOR OH VLY AND LWR GRT LKS FOR REMAINDER OF EXTND AS DVLPG UPR LVL RIDGE ACRS WESTERN CONUS ALLOWS BROAD UPR TROF TO DVLP ACRS EASTERN HALF OF COUNTRY. SECONDARY FROPA FOR TUES WILL BRING CHC SHRA/TSTMS AND REINFORCING SHOT OF COOLER/DRIER AIR. ALL MODELS ARE LESS AMPLIFIED THAN PREV DAYS RUNS WITH UPR TROF...AND AS A RESULT HAVE LOWERED POPS AND RAISED TEMPS A BIT WED/THURS. NW FLO WILL BRING PLEASANT CONDITIONS WITH NEAR/SLIGHTLY BLO NORMAL TEMPS AND GENERALLY DRY WX. RYAN && .ILN WATCHES/WARNINGS/ADVISORIES... IN...FLOOD WATCH THROUGH 4 AM EDT INZ073>075. KY...FLOOD WATCH THROUGH 4 AM EDT KYZ089>100. OH...FLOOD WATCH THROUGH 4 AM EDT OHZ077>082-088. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 512 AM EDT THU MAY 27 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-271111- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 512 AM EDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO THIS EVENING OVER EASTERN INDIANA...SOUTHWEST OHIO AND NORTHERN KENTUCKY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. ALONG WITH THE SEVERE WEATHER...THE THREAT FOR HEAVY RAIN AND FLOODING WILL EXIST INTO TONIGHT ACROSS SOUTHEAST INDIANA... NORTHERN KENTUCKY AND SOUTHERN OHIO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE STORMS MAY ALSO BE POSSIBLE ON MONDAY...MEMORIAL DAY... WHEN A COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION. REFER TO LATER HAZARDOUS WEATHER OUTLOOKS FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO TONIGHT. AR
The Cincinnati radar (KILN), 107 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
5 hail, 4 flash flood. Local standard time, as filed.
Roads were flooded near State Route 56.
Boundry Road was flooded and closed.
Nelson Road was flooded and impassable.
Numerous roads were flooded and closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401442, 5401443, 5401446, 5401444, 5401445, 5401447, 5401448, 5401449, 5401450.